68515members
360390posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Heart fractions dropped due to Tratuzumab

3 REPLIES 3
Highlighted
Member

Re: Heart fractions dropped due to Tratuzumab

Hi Eve

I will take a look on the forum for people in similar situation and maybe post the same message and yes at some point I will ring my secondary breast care nurse.
Many thanks 

Rachel 

Highlighted
Moderator

Re: Heart fractions dropped due to Tratuzumab

Hi 1972rach

Thanks for posting.

It sounds like a difficult time for you with such uncertainty about what will happen with your treatment.  You had expected to carry on with the trastuzumab treatment long term and you seemed to be getting on well with it until your latest cardiac scan identified a problem.

It’s difficult to predict the long-term implications for people in your situation.  It’s usually managed on a case by case basis, by the cardiologist and oncologist, which may be why it’s hard to find research articles.  If people develop heart problems while on treatment, it’s not unusual for treatment to be stopped temporarily to see if the cardiac function improves.  Occasionally treatment may need to be stopped permanently and sometimes medication may be needed to treat any heart problems that do not reverse.  If you have a breast care nurse, it may be helpful to talk this though with her and to check if they plan to stop treatment temporarily to see what happens.

It can be difficult to know what’s best when you get different opinions from the cardiologist and oncologist. It can sometimes be helpful to consider getting a second opinion either from another cardiologist or oncologist when this happens. You can chat with your GP or your breast care nurse if this is something you would like to do.

Only a small number of people having trastuzumab develop heart problems but there have been some posts about this on this part of the forum  that may be of interest.  You can also post a question on that part of the forum if you would like feedback from other women.

Do call our Helpline if you would like to talk this through or have any further questions. Sometimes we can help people more by talking to them on the phone. Your call will be confidential, and the number is free from UK landlines and all mobile networks.

The number is 0808 800 6000 (Text relay prefix 18001).

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.

Best wishes

Eve

Breast Cancer Now Nurse

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

Highlighted
Moderator

Re: Heart fractions dropped due to Tratuzumab

Hi 1972rach

Thanks for posting your question.

We hope to be able to respond to you tomorrow.

In the meantime our Helpline is open from 9am tomorrow if you would like to talk things through. 

If you do phone our Helpline please let us know that you have asked a question on our forum so that we know your query has been answered. Thank you

With best wishes.

Lisa

Ask Our Nurses Co-ordinator

Please read the Ask Our Nurses disclaimer  Full details on how we collect and use your data can be found in our Privacy Policy

Highlighted
Member

Heart fractions dropped due to Tratuzumab

Hello

I am seeking advice and to find out if other people on this forum have had a similar problem. 

I have been on H & P since Nov 2018 from diagnosis from the start of Primary and secondary HER2 positive ER and PR positive, spread to bones, aged 46 now I'm 48.

As per protocol had the regular heart scans, unfortunately my recent one came back at 50%, so referred to cardiologist who suggested stopping treatment. Obviously my oncologist does not want to do this as up to now I have been stable although last CT scan March and waiting for one to come through. Instead he wants me to start on a ace inhibitor initially and then if tolerated a beta blocker and increase time periods between Heart Echos.

This feels like a big blow in my treatment options and longevity of staying on this combination for a long time. I read people who have clicked up their 70th/80th cycle and I look at me on 28 cycles and feel I'm not going to reach that number as my heart is already causing problems. I feel the gates have moved a little closer to me and also don't know if there are any other treatments for me as assume they involve Tratuzumab. It was mentioned I may have to just have my letrozole if the heart medication doesn't work and that alone worries me.

I can't find any new research or articles of people with heart problems and their long term plan so feel more than a little in the dark and very very uncertain. But for all I know this may be normal and I am not on my own, but my oncologist did say he doesn't have any other patients on his case load having to face this complication, a colleague of his has one lady who is 68yrs of age. 

Do you or anyone have any stories or advice that can alieviate my over active mind at the moment, or would I be best posting this concern on the open secondary breast cancer forum to the ladies and men out there?

Thank you xx